MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SAMURAI; CATHETER, GUIDEWIRE

BOSTON SCIENTIFIC CORPORATION SAMURAI; CATHETER, GUIDEWIRE
Model Number 2842
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/26/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E1 initial reported phone: (b)(6).
 
Event or Problem Description
It was reported that coating peeling occurred.The 85% stenosed target lesion was located in the severely tortuous and severely calcified left anterior descending artery.A 190cm samurai guidewire was selected for use.However, it was noted that the guidewire was peeled.The procedure was completed with another of same device.There were no patient complications reported.Patient was stable.
 
Event or Problem Description
 
Additional Manufacturer Narrative
E1 initial reported phone:(b)(6).Device evaluated by mfr.: the complaint device was returned for analysis.A j-shaped bend was confirmed about 8mm from the tip of the wire, and a gentle bend was confirmed about 94mm from the tip.In addition, a coil pitch gap of about 1.5mm was confirmed about 15mm from the tip.No peeling or other abnormalities were confirmed in the coating.Other parts were also observed, but no abnormalities were found and no problems were found.There was also media attached to the complaint record.The review of the media concluded that the photo attached to the complaint showed portion of the product pouch with label matching the reported batch number.It appears the wire was inside a hoop within the product pouch but there is no evidence of the reported event in the photo.So, the media is not applicable.

Brand Name
SAMURAI
Common Device Name
CATHETER, GUIDEWIRE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
302 parkway, global park
la aurora - heredia
CS  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key19637169
Report Number2124215-2024-38638
Device Sequence Number12536058
Product Code DQX
UDI-Device Identifier08714729881216
UDI-Public08714729881216
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K151840
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2842
Device Catalogue Number2842
Device Lot Number0032623791
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/05/2024
Supplement Date Received by Manufacturer09/09/2024
Initial Report FDA Received Date06/28/2024
Supplement Report FDA Received Date10/01/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/12/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age52 YR
Patient SexMale
Patient Weight77 KG